U.S. doctors online nowAsk doctors free
A 39-year-old member asked:

Im wondering if anyone else has problems swallowing as a result of using inhaled steroids for asthma?

3 doctor answers6 doctors weighed in
Dr. Lori Wagner
Internal Medicine 27 years experience
Thrush?: I would be concerned you might have a yeast infection (also called thrush) in your mouth/esophgus. This is one of the main side effects of inhaled steroids. But can usually be avoided by rinsing your mouth after use, and some people use a delivery device aid to help decrease this risk as well. Having said this, I have had patients do both and still have a problem with thrush.
Dr. Sue Ferranti
Internal Medicine 29 years experience
See doctor...: You may have a fungal infection of your mouth, throat, esophagus, etc., making it difficult to swallow. This is a common side-effect of steroid inhalers and can be treated, once diagnosed by your doctor. This is why you need to rinse and spit after you use your steroid inhaler. See your doctor!
Dr. Jason Hemming
Gastroenterology 17 years experience
Call md: He may have you start an anti-fungal medication, but if no improvement you should likely have an endoscopy.

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Educational text
Free
Talk to a doctor
24/7 visits - just $39!
50% off with $15/month membership

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Educational text
Free
Talk to a doctor
24/7 visits - just $39!
50% off with $15/month membership
Last updated Aug 24, 2012
Connect with a U.S. board-certified doctor by text or video anytime, anywhere.
24/7 visits - just $39!
50% off with $15/month membership

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.